MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513402
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial reporter's phone number is (b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was used during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the forceps took so much tissue that severe bleeding occurred after taking a biopsy in the esophagus.The procedure was completed at this time, and the patient stayed one day in the hospital for monitoring.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: the initial reporter's phone number is (b)(6).Block h6: patient code 1888 captures the reportable event of severe bleeding.Block h10: visual analysis found the returned device in good condition and no visual damage was found.Dimensional and functional inspection was performed and no anomalies were noted.The analysis of the returned device found no evidence of any defect that could have contributed to the reported event.Therefore, the most probable cause is "adverse event related to procedure", as the event occurred during the procedure and there is no evidence of any device defect that may have influenced the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A similar complaint review was performed and no other complaints have been reported for the specified lot.A labeling review was performed and found the device was used in accordance with the directions for use (dfu)/label.Additionally, hemorrhage is listed within the dfu as a potential adverse event associated with the use of the device.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8848358
Report Number3005099803-2019-03821
Device Sequence Number2548920
Product Code FCL
UDI-Device Identifier08714729778028
UDI-Public08714729778028
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2022
Device Model NumberM00513402
Device Catalogue Number51475
Device Lot Number0023677708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR